Alert archive / Maryland / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 243, NWS Baltimore/Washington

July 28, 2012Anne Arundel County, Prince George's County, Maryland

NWS Baltimore/Washington issued this severe thunderstorm warning at Jul 28, 2012, 8:10 PM EDT for Anne Arundel County, Prince George's County, Maryland. It was in force for 37 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 28, 2012, 8:10 PM EDT (00:10 UTC)
Expired
Jul 28, 2012, 8:47 PM EDT
In force
37 min
Issued by
NWS Baltimore/Washington
Area
Storm-based polygon

Counties Anne Arundel County, MD, Prince George's County, MD

The radar

The Sterling radar (KLWX), 62 km from the middle of the area, began a volume at 00:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 28, 8:17 PM EDTTSTM WND GST 601 E Morningside, MD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 28, 1:36 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 0.2 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2012-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 537 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2012-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -55 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
537 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
1917 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-55 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

905 
WUUS51 KLWX 290010
SVRLWX
MDC003-033-290100-
/O.NEW.KLWX.SV.W.0243.120729T0010Z-120729T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
810 PM EDT SAT JUL 28 2012

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL PRINCE GEORGES COUNTY IN CENTRAL MARYLAND...
  SOUTHWESTERN ANNE ARUNDEL COUNTY IN CENTRAL MARYLAND...

* UNTIL 900 PM EDT

* AT 808 PM EDT...A SEVERE THUNDERSTORM WAS DETECTED NEAR CAMP
  SPRINGS...OR NEAR ANDREWS AFB...AND WAS MOVING EAST AT 20 MPH. THIS
  STORM IS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.

* LOCATIONS IMPACTED INCLUDE...
  KETTERING...
  MARLTON...
  UPPER MARLBORO...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WIND GUSTS AND FREQUENT CLOUD TO GROUND
LIGHTNING. MOVE INDOORS TO A STURDY BUILDING AND STAY AWAY FROM
WINDOWS.

LAT...LON 3886 7669 3871 7672 3879 7701 3884 7698
      3891 7689 3890 7667 3888 7668
TIME...MOT...LOC 0011Z 286DEG 17KT 3881 7690

$$

JRK
3 follow-up statements
075 
WWUS51 KLWX 290024
SVSLWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
824 PM EDT SAT JUL 28 2012

MDC003-033-290100-
/O.CON.KLWX.SV.W.0243.000000T0000Z-120729T0100Z/
PRINCE GEORGES MD-ANNE ARUNDEL MD-
824 PM EDT SAT JUL 28 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR ANNE ARUNDEL AND PRINCE GEORGES COUNTIES...

AT 821 PM EDT...SEVERE THUNDERSTORMS WERE DETECTED ALONG A LINE
EXTENDING FROM KETTERING TO ANDREWS AFB...AND WERE MOVING EAST AT 20
MPH.

THESE STORMS ARE CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH.

LOCATIONS IMPACTED INCLUDE...
  UPPER MARLBORO...
  MARLTON...

THIS IS A DANGEROUS LINE OF STORMS. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WIND GUSTS AND FREQUENT CLOUD TO GROUND
LIGHTNING. MOVE INDOORS TO A STURDY BUILDING AND STAY AWAY FROM
WINDOWS.

LAT...LON 3886 7669 3871 7672 3877 7693 3891 7686
      3890 7667
TIME...MOT...LOC 0024Z 284DEG 19KT 3888 7679 3879 7682

$$

JRK
292 
WWUS51 KLWX 290037
SVSLWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
837 PM EDT SAT JUL 28 2012

MDC003-033-290100-
/O.CON.KLWX.SV.W.0243.000000T0000Z-120729T0100Z/
PRINCE GEORGES MD-ANNE ARUNDEL MD-
837 PM EDT SAT JUL 28 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR ANNE ARUNDEL AND PRINCE GEORGES COUNTIES...

AT 834 PM EDT...SEVERE THUNDERSTORMS WERE DETECTED ALONG A LINE
EXTENDING FROM UPPER MARLBORO TO MARLTON...AND WERE MOVING EAST AT 15
MPH.

THESE STORMS ARE CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH.

LOCATIONS IMPACTED INCLUDE...
  UPPER MARLBORO...

THIS IS A DANGEROUS LINE OF STORMS. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WIND GUSTS AND FREQUENT CLOUD TO GROUND
LIGHTNING. MOVE INDOORS TO A STURDY BUILDING AND STAY AWAY FROM
WINDOWS.

LAT...LON 3879 7682 3889 7679 3890 7667 3886 7669
      3871 7672 3873 7679
TIME...MOT...LOC 0037Z 278DEG 15KT 3886 7674 3879 7676

$$

JRK
797 
WWUS51 KLWX 290047
SVSLWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
847 PM EDT SAT JUL 28 2012

MDC003-033-290056-
/O.CAN.KLWX.SV.W.0243.000000T0000Z-120729T0100Z/
PRINCE GEORGES MD-ANNE ARUNDEL MD-
847 PM EDT SAT JUL 28 2012

...THE SEVERE THUNDERSTORM WARNING IS CANCELLED FOR ANNE ARUNDEL AND
PRINCE GEORGES COUNTIES...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED...BUT GUSTY 
WINDS OF 40 TO 50 MPH CAN STILL BE EXPECTED. THUS THE SEVERE 
THUNDERSTORM WARNING HAS BEEN CANCELLED.

LAT...LON 3879 7682 3889 7679 3890 7667 3886 7669
      3871 7672 3873 7679
TIME...MOT...LOC 0046Z 278DEG 15KT 3885 7669 3878 7671

$$

JRK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 7:59 PM EDT, 11 minutes earlier.

Area forecast discussion, Jul 28, 7:59 PM EDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
759 PM EDT SAT JUL 28 2012

.SYNOPSIS...
AN UPPER-LEVEL DISTURBANCE WILL CROSS THE REGION THROUGH TONIGHT.
LOW PRESSURE WILL PERSIST THROUGH MUCH OF NEXT WEEK AND WILL
PROVIDE DAILY CHANCES FOR SHOWERS AND THUNDERSTORMS.

&&

.NEAR TERM /THROUGH SUNDAY/...
PRES TROF AXIS SWINGING THRU ATTM. MID LVLS HV COOLER A BIT...
PERMITTING A FEW TSTMS TO DVLP. MOST OF THESE HV PUSHED TWD CHSPK
BAY. LAST GASP INVOF DC METRO A RSLT OF LINGERING OUTFLOW BNDRYS.
HWVR...DRIER AIR HAS INFILTRATED AS WELL. HV TRIMMED WATCH EWD TO
APPROX I-95. WUD BE RELUCTANT TO TRIM FURTHER BEFORE 02Z BASED ON
LTST RADAR ACTIVITY.

THE UPPER-LEVEL SYSTEM WILL PASS THROUGH THE REGION LATE TONIGHT.
TSTMS WILL DIMINISH DUE TO THE LOSS OF DAYTIME HEATING AND
SUBSIDENCE BEHIND THE SHORTWAVE TROUGH. HOWEVER...A FEW SHOWERS
MAY HANG AROUND ACROSS THE EASTERN CWA WHERE THE SURFACE TROUGH
WILL PERSIST.

UPPER-LEVEL RIDGING IS EXPECTED ON SUNDAY BEHIND THE SHORTWAVE
TROUGH. NORTHWEST FLOW WILL USHER IN SOMEWHAT DRIER AIR FOR MOST
LOCATIONS...ALLOWING FOR SOME SUNSHINE AND SEASONABLY WARM
CONDITIONS. MAX TEMPS WILL RANGE FROM THE 70S IN THE MOUNTAINS TO
NEAR 90 IN WASHINGTON/BALTIMORE. WARM CONDITIONS WILL CAUSE A SCT-
BKN CU DECK...AND THERE MAY BE ENOUGH INSTABILITY FOR ISOLATED
SHOWERS AND TSTMS NEAR AND EAST OF THE BLUE RIDGE MOUNTAINS.
HOWEVER...MUCH OF THE TIME WILL BE DRY.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
SHWRS AND TSTMS WILL WANE SUN EVE AS SHRTWV TROF RESPONSIBLE FOR
THEIR GENERATION MOVES E AND SHRTWV RDGG DOMINATES. A SECOND TROF
WILL APRCH EARLY MON MRNG AND MAY LEAD TO MRNG PCPN FOR A LRG
PORTION OF THE FCST AREA. THIS WAVE DOES NOT APPEAR FAVORABLY
TIMED...SO STG CNVCTN NOT XPCD ATTM.

H5 TROF WILL BCM ENTRENCHED ALONG APLCNS THRU TUE NGT WITH MOIST
BNDRY LYR PERSISTING. SHWRS AND TSTMS CAN BE XPCD PERIODICALLY
DURG THIS TIME.

MAXIMA WILL BE NR OR JUST ABV CLIMATOLOGICAL NORMS IN THE UPR 80S.
MINIMA WILL DEPEND ON AMT OF CLRG OVNGT...AS BNDRY LYR MSTR WILL
RMN HIGH.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
H5 TROF XPCD TO PERSIST ALONG THE E COAST FOR MUCH OF THE COMING
WK. SHRTWV TROFS WILL ACT UPON THE MOIST LOW-LVL AMS TO GENERATE
DAILY ROUNDS OF SHWRS AND TSTMS THRU MUCH OF THE EXTENDED PD.
MAXIMA WILL BE IN THE UPR 80S-LWR 90S EACH DAY...WITH MINIMA IN
THE MID 60S-LWR MID 70S OWING TO CLD CVR AND HIGH BNDRY LYR MSTR
CONTENT.

&&

.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
VFR CONDITIONS ARE EXPECTED MOST OF THE TIME THROUGH SUNDAY.
TSTMS THUS FAR HV STAYED AWAY FM TERMINALS...AND AM NOT CARRYING
ANY THUNDER RMKS IN TAFS. WL NEED TO MAKE SHORT FUSED AMD IF
PROVEN WRONG.

ISOLATED SHOWERS/TSTMS ARE POSSIBLE AT THE EASTERN TERMINALS
SUNDAY AFTERNOON.

PERSISTENT WARM AND MOIST AMS AT THE SFC AND LOW PRESSURE ALOFT
WILL PROMOTE DAILY CHCS FOR TSTMS AT THE TERMINALS THRU MUCH OF
THE COMING WK.

&&

.MARINE...
WINDS WILL REMAIN BELOW SCA CRITERION THROUGH SUNDAY. SCATTERED
TSTMS PRESENT ATTM INVOF MARINE AREA. THESE MAY CONTAIN GUSTY WINDS
AND HAIL. MONITOR FOR SPECIAL MARINE WARNINGS.

ISOLATED SHOWERS/TSTMS ARE POSSIBLE SUNDAY.

PERSISTENT WARM AND MOIST AMS AT THE SFC AND LOW PRESSURE ALOFT
WILL PROMOTE DAILY CHCS FOR TSTMS NR THE WATERS THRU MUCH OF THE
COMING WK.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...NONE.

&&

SYNOPSIS...
NEAR TERM...HTS/LASORSA
SHORT TERM...KRAMAR
LONG TERM...KRAMAR
AVIATION...HTS/LASORSA/KRAMAR
MARINE...HTS/LASORSA/KRAMAR
Hazardous weather outlook, Jul 28, 7:23 PM EDT, 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
723 PM EDT SAT JUL 28 2012

ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
291030-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
723 PM EDT SAT JUL 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...TONIGHT

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 10 PM FOR
COMMUNITIES SOUTHEAST OF BALTIMORE CITY AND WASHINGTON DC.
THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND
LARGE HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

THE SPOTTER NETWORK HAS BEEN ACTIVATED. PLEASE RELAY REPORTS OF
SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE.

MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-291030-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
723 PM EDT SAT JUL 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NO LONGER REQUIRED AT THIS TIME. PLEASE
RELAY REPORTS OF SEVERE WEATHER DIRECTLY TO THE NATIONAL WEATHER
SERVICE.

HTS

In the hours before

Special weather statement, Jul 28, 7:34 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
734 PM EDT SAT JUL 28 2012

MDZ013-016-VAZ053-054-290000-
CHARLES MD-PRINCE GEORGES MD-FAIRFAX VA-
ARLINGTON/FALLS CHURCH/ALEXANDRIA VA-
734 PM EDT SAT JUL 28 2012

...STRONG THUNDERSTORM TO AFFECT ARLINGTON...CHARLES...PRINCE GEORGES
AND FAIRFAX COUNTIES...

AT 734 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER NORTH
SPRINGFIELD...MOVING SOUTHEAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE FRANCONIA...ROSE HILL...GROVETON...
JEFFERSON MANOR...HUNTINGTON...HYBLA VALLEY...BELLE HAVEN...MOUNT
VERNON...FORT WASHINGTON AND TANTALLON.

HEAVY DOWNPOURS AND WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH
THIS STORM.

&&

LAT...LON 3866 7703 3877 7731 3892 7720 3884 7702
      3881 7703 3883 7699 3878 7688
TIME...MOT...LOC 2334Z 301DEG 22KT 3879 7717

JRK
Local storm report, Jul 28, 7:39 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
739 PM EDT SAT JUL 28 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     HAIL             2 W MOUNT HARMONY       38.70N  76.64W
07/28/2012  E0.75 INCH       CALVERT            MD   PUBLIC

&&

EVENT NUMBER LWX1200999

HAS
Special weather statement, Jul 28, 7:42 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
742 PM EDT SAT JUL 28 2012

MDZ016-VAZ057-290000-
CHARLES MD-KING GEORGE VA-
742 PM EDT SAT JUL 28 2012

...STRONG THUNDERSTORM TO AFFECT CHARLES AND KING GEORGE COUNTIES...

AT 742 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES NORTH OF
ROLLINS FORK...MOVING EAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE.

STORM INTENSITY IS INCREASING...AND SEVERE WEATHER MAY DEVELOP
RAPIDLY. REMAIN ALERT...AND BE PREPARED TO TAKE ACTION IF WARNINGS
ARE ISSUED.

WIND GUSTS IN EXCESS OF 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH
THIS STORM. WINDS THIS STRONG CAN BRING DOWN LARGE TREE BRANCHES.
TAKE SHELTER UNTIL THE PASSED.

&&

LAT...LON 3828 7700 3825 7704 3818 7704 3815 7706
      3814 7708 3816 7710 3814 7712 3817 7715
      3830 7716
TIME...MOT...LOC 2342Z 266DEG 18KT 3822 7704

JRK
Special weather statement, Jul 28, 7:48 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
748 PM EDT SAT JUL 28 2012

MDZ013-014-018-290015-
PRINCE GEORGES MD-ANNE ARUNDEL MD-CALVERT MD-
748 PM EDT SAT JUL 28 2012

...STRONG THUNDERSTORM TO AFFECT PRINCE GEORGES...ANNE ARUNDEL AND
CALVERT COUNTIES...

AT 748 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHEAST
OF MARLTON...MOVING EAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE DUNKIRK...NORTH BEACH AND CHESAPEAKE
BEACH.

THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.

WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THIS STORM.

&&

LAT...LON 3879 7651 3876 7651 3876 7652 3866 7652
      3864 7651 3867 7681 3879 7683 3882 7650
      3880 7650
TIME...MOT...LOC 2348Z 265DEG 12KT 3874 7671

JRK
Special weather statement, Jul 28, 7:50 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
750 PM EDT SAT JUL 28 2012

MDZ017-290015-
ST. MARYS MD-
750 PM EDT SAT JUL 28 2012

...STRONG THUNDERSTORM TO AFFECT ST. MARYS COUNTY...

AT 751 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER BUSHWOOD...
MOVING EAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE BRETON BAY...SAINT CLEMENTS BAY...
LEONARDTOWN AND HOLLYWOOD.

THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.

WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THIS STORM.

&&

LAT...LON 3815 7654 3816 7656 3818 7656 3821 7661
      3823 7670 3821 7676 3824 7681 3825 7683
      3828 7682 3830 7684 3839 7681 3834 7650
TIME...MOT...LOC 2351Z 283DEG 12KT 3830 7678

JRK
Special weather statement, Jul 28, 8:02 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
802 PM EDT SAT JUL 28 2012

DCZ001-MDZ013-VAZ053-054-290030-
DISTRICT OF COLUMBIA DC-PRINCE GEORGES MD-FAIRFAX VA-
ARLINGTON/FALLS CHURCH/ALEXANDRIA VA-
802 PM EDT SAT JUL 28 2012

...STRONG THUNDERSTORM TO AFFECT THE DISTRICT OF COLUMBIA...
ARLINGTON...PRINCE GEORGES AND FAIRFAX COUNTIES...

AT 803 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER BOLLING AIR
FORCE BASE...MOVING EAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE MARLOW HEIGHTS...CORAL HILLS...CAMP
SPRINGS...SEAT PLEASANT...ANDREWS AFB...FORESTVILLE...CLINTON...FEDEX
FIELD...LARGO AND KETTERING.

STORM INTENSITY IS INCREASING...AND SEVERE WEATHER MAY DEVELOP
RAPIDLY. REMAIN ALERT...AND BE PREPARED TO TAKE ACTION IF WARNINGS
ARE ISSUED.

THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.

WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS
STORM.

&&

LAT...LON 3871 7680 3876 7709 3888 7704 3894 7676
TIME...MOT...LOC 0003Z 278DEG 17KT 3883 7698

JRK

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 8:02 PM EDTSpecial Weather StatementLWXPrince George's28 min
Jul 28, 8:15 PM EDTSpecial Weather StatementLWXSaint Mary's30 min
Jul 28, 8:45 PM EDTSpecial Weather StatementLWXAnne Arundel30 min
Jul 28, 8:57 PM EDTSpecial Weather StatementLWXSaint Mary's33 min

Nearby

Severe Thunderstorm Warnings in Maryland, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.